MAUDE Adverse Event Report: ICU MEDICAL, INC. ICU MEDICAL; STOPCOCK, I.V. SET

ICU MEDICAL, INC. ICU MEDICAL; STOPCOCK, I.V. SET
Model Number MC33904
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/28/2019
Type of Reportable Event Malfunction
Event or Problem Description
While performing cares it was noted that blood was backing up in the blue lumen of patient's uvc.Attempt to flush line normal saline syringe was unsuccessful.Another rn was immediately called to come to the bedside and assess.Before the other rn arrived, all clamps and lines rechecked to make sure all were appropriate and no problems were found.Tpn was changed a few hours prior to noted blood backing up and clamps were double checked immediately after tpn change with 2nd rn.Red tape was applied to clamps of syringes not being infused.The doctor was also at bedside.Other rn attempted to flush the blue lumen without success.Together we flushed the tpn line infusing in the blue lumen to find it was cracked just before the filter and was infusing fluid out of the crack of the tubing.We removed the tubing and placed all fluid to be infused in the remaining white lumen.We also changed the rate to the appropriate rate.Unable to re-create how tubing could have been compromised by clamp.

Brand Name
ICU MEDICAL
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL, INC.
951 calle amanecer
san clemente CA 92673
MDR Report Key8763941
Report Number8763941
Device Sequence Number2637579
Product Code FMG
UDI-Device Identifier00887709071155
UDI-Public(01)00887709071155(17)240401(30)01(10)4065904
Combination Product (Y/N)N
Initial Reporter StateUT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 07/01/2019
Report Date (Section F) 07/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC33904
Device Lot Number4065904
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer07/05/2019
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age7 DA
Date Report Sent to FDA07/01/2019